For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Botox for drooling Go to previous topic Go to next topic Go to higher level

By umajane On 2015.01.08 13:27
Has anyone heard of this procedure??
Our new neurologist and nurse suggested this as a possibility. It would be needed everything 3-4 months.
It was would be great if it would work...better than taking another drug in my opinion.

By Lynnie2 On 2015.01.08 16:50
I am not familiar with Botox for drooling and don't know about drugs or medication but my husband has Blepharospasm or excessive blinking and it interfered with his driving ability (now he cannot drive, but it's from the slowness of PD).
Anyway, while he was able to drive the doctor suggested Botox injections which are done every 3 months and it takes about 10 days before it is fully affective.
They inject needles around the eyes. They are very painful and since they are around the eyes, he has to be very still. It doesn't take that long to do though.
The Botox is covered by our medical insurance, so now we pay very little. I looked at the actual amount on the receipt and it's almost $400 for each vial. The MDS doesn't use all of the vial for his treatment.
At first they did it compassionately because they had a vial that wasn't used entirely, but after our insurance kicked in we paid the amount which wasn't covered by insurance..

Botox can also cause dryness in the eyes, so sometimes he uses the Dry Eyes tear drop.
I have never heard about Botox for drooling, but I guess it could be used for it although it could be very expensive for you unless you had insurance.
I know drooling isn't nice and it makes the clothes get dirty faster but you probably know all about that. It's just another unkind symptom that PDer's have to put up with, it seems.
If Botox was used for drooling I don't know if the mouth would feel extra dry and be uncomfortable in the long run.
I don't know if a person would want to drink more water because of that feeling, but maybe you could you ask the Doctor or maybe a pharmacist might know something. I am just speculating those side affects but they might not happen.
Have you looked on a website to see if there are side affects for this part of the body? I know Botox is also used for back pain.........

By carman96 On 2015.01.09 23:28
I did have a neurologist tell about it, but my husband only drools at night, in the day he spits. I figured it wasn't necessary yet.

By umajane On 2015.01.09 23:43
If they offer the botox on my husbands next appointment I hope he will try it. Some days the drooling is rather extreme.
It would be wonderful if that issue could be taken care of every 3-4 months. We will see on next appointment.

By carman96 On 2015.01.13 23:19
Umajane, please let us know if you do try it and if it works. It would be good to know.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you